Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

May 8, 2013Burlington County, Mercer County, New Jersey; Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 8, 2013, 8:49 AM EDT for Burlington County, Mercer County, New Jersey; Philadelphia County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2013, 8:49 AM EDT (12:49 UTC)
Expired
May 8, 2013, 9:45 AM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Mercer County, NJ, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 28 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS81 KPHI 081249
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 AM EDT WED MAY 8 2013

NJZ009-010-012-013-015-018>020-027-PAZ071-104-106-081345-
CAMDEN NJ-EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
849 AM EDT WED MAY 8 2013

...THUNDERSTORMS WILL AFFECT 
BUCKS...BURLINGTON...CAMDEN...HUNTERDON...MERCER...MIDDLESEX...
MONMOUTH...MONTGOMERY...OCEAN...PHILADELPHIA AND SOMERSET COUNTIES...

AT 840 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS 17 MILES SOUTH OF TRENTON...MOVING NORTHWEST AT 
30 MPH. THE THUNDERSTORM WILL BE NEAR TULLYTOWN...FLORENCE AROUND 900
AM...FAIRLESS HILLS...WOODBOURNE AROUND 915 AM...NEW HOPE AND NEW 
HOPE AROUND 930 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT 
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3964 7459 4006 7527 4074 7477 4011 7439

$$

KLINE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 8, 8:46 AM EDT, 3 minutes earlier.

Area forecast discussion, May 8, 8:46 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 AM EDT WED MAY 8 2013

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE CENTERED OVER VIRGINIA EARLY TODAY WILL
DRIFT TO THE NORTHEAST AND PASS SLOWLY OVER OUR REGION THROUGH
THURSDAY. A WARM FRONT AND NEW AREA OF LOW PRESSURE MAY ORGANIZE
NEAR THE MID ATLANTIC STATES FRIDAY NIGHT INTO SATURDAY. A COLD
FRONT IS FORECAST TO FOLLOW EARLY ON SUNDAY WITH HIGH PRESSURE
BUILDING TO OUR SOUTH ON MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MESOSCALE MODELS DID PRETTY WELL WITH THE MAIN SWATH OF
PRECIPITATION NORTH, BUT ALL ARE STRUGGLING WITH THE LESS WIDESPREAD
SHRAS AND ISOLATED THUNDER FARTHER SOUTH IN THE PHL METRO AREA.
SOUNDINGS TO OUR SOUTH ARE SHOWING DRIER AIR AND WE ARE NOT SEEING
THE BANDING (FOR THE LACK OF A BETTER TERM) NOT EXTENDING FARTHER
OFFSHORE. SO FOR THIS UPDATE WE CONTINUED THE PIVOTING FOCUS INTO
EASTERN PENNSYLVANIA AS WE WERE BRIEFED EARLY THIS MORNING. ONLY
DIFFERENCE WAS TO UP THE MORNING POPS CENTRAL PART OF CWA TO
ACCOUNT FOR THE PRESENT ACTIVITY AND REMOVE POPS FOR A COUPLE OF
HOURS WAY SOUTH BASED ON THE 12Z SOUNDINGS AND CONVECTIVE TEMPS OF
ABOUT 70F.

TEMPERATURES ARE ON THE COOLER SIDE OF GUIDANCE, ALTHOUGH WE DO
START FROM A FAIRLY WARM PLACE. FULL SUN SOUNDINGS SUGGEST LOWER
70S, SO NO BIG CHANGES HAVE BEEN MADE WITH TEMPS OR WITH DEW POINTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE MODELS SHOW DECENT AGREEMENT REGARDING MORE ENERGY ROTATING
AROUND THE LOW AND LIFTING FROM THE SOUTH INTO OUR FORECAST AREA
TONIGHT, AND WE CARRY HIGH CHANCE POPS IN RESPONSE. AGAIN, WE ARE
NOT MENTIONING ANY HEAVY RAIN. WE DO CARRY THUNDER THROUGH THE
EVENING. TEMPERATURES ARE A GUIDANCE/CONTINUITY BLEND.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UNSETTLED CONDITIONS WILL REMAIN ACROSS THE AREA FROM THURSDAY INTO
THE WEEKEND. FIRST...THE WEAKENING UPPER LOW WILL CONTINUE TO
TRANSLATE NORTHEAST ACROSS THE REGION. WHILE THE SYSTEM IS NOT VERY
STRONG...IT WILL HAVE ENOUGH ENERGY/INSTABILITY TO CREATE SOME SCT
SHOWERS INTO THE FIRST PART OF THE EXTENDED. A BRIEF BREAK BEHIND
THE LOW MAY CREATE LESSER CHC FOR PCPN FRIDAY...THEN ANOTHER SYSTEM
APPROACHED FROM THE OHIO VALLEY FRI NIGHT AND LINGERS ACROSS THE
AREA INTO SUNDAY. THE APPROACHING SYSTEM LATER FRI MAY ARRIVE EARLY
ENOUGH TO PRODUCE SOME SVR TSTMS ACROSS THE NW ZONES. THE SPC HAS
PLACED A SLGT RISK FOR SVR TSTMS THAT DAY. A COLD FRONT WILL BRING
DRIER AIR AND COOLER TEMPERATURES LATER SUNDAY. THESE COOLER
READINGS WILL LAST INTO EARLY NEXT WEEK.

EXCEPT FOR FRIDAY...TEMPERATURES WILL MOSTLY BE NORMAL OR BELOW
NORMAL ACROSS THE REGION. ON FRIDAY...DAYTIME HEATING SHOULD BOOST
READINGS WELL INTO THE 70S AND LOW 80S ACROSS THE AREA. IT WILL
REMAIN COOLER ALONG THE SHORE ON FRIDAY.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WITH THE 12Z TAFS WE ARE STARTING THEM FAIRLY PESSIMISTICALLY WITH
IFR CONDITIONS AS LOW CLOUDS HAVE DEVELOPED AND NUMEROUS SHRAS ARE
AROUND. THUNDER PRECLUDED BECAUSE OF THEIR CURRENT LOCATIONS (NE
OF TERMINALS) AND MOTION.

THE PRESENT TAFS WILL STAY OPTIMISTIC IN LIFTING THE IFR STRATUS
EARLIER THAN WE HAD BEEN FORECASTING. ALL SITES BREAK OUT TO VFR
BY 16Z IN THE PRESENT TAFS, WITH THE SOUTHEASTERN AND DELAWARE
VALLEY SITES BREAKING OUT DURING THE DAYLIGHT MORNING HOURS. WE
WILL MONITOR.

WE HAVE CONTINUED THE OPTIMISTIC FORECAST INTO THE AFTERNOON BY
ONLY FORECASTING A PROB30 FOR TSTM ACTIVITY AT MOST SITES (NOT THE
SOUTHEASTERN ONES) AND THEN GOING VFR THROUGH 09/06Z (12Z AT
PHL). WE MAY ULTIMATELY INSERT AT LEAST SOME STRATUS INTO THE
FORECAST FOR THE PERIOD AFTER 06Z IN SUBSEQUENT ISSUANCES. WINDS
ARE NOT EXPECTED TO BE A MAIN CONCERN TODAY, BUT THEY SHOULD VEER
FROM EAST OR NORTHEAST TO SOUTHEAST DURING THE TAF PERIOD AT 10 KT
OR LESS.

OUTLOOK...
THU INTO FRI NIGHT...MOSTLY VFR. SCATTERED SHOWERS/TSTMS FRI
AFTERNOON MAY BRING LOWER CIGS/VSBYS.
SAT THRU SUN...LOWER CONDITIONS EXPECTED WITH CIGS/SHOWERS SAT AND
SAT NIGHT. IMPROVING CONDITIONS LATER SUNDAY.

&&

.MARINE...
WITH BROAD LOW PRESSURE APPROACHING OUR REGION AND A CONTINUED
ONSHORE FLOW, SEAS ARE EXPECTED TO BE ELEVATED THROUGH TONIGHT
ON OUR ATLANTIC COASTAL WATERS. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS CONTINUES FOR ALL OF OUR ATLANTIC COASTAL WATERS
THROUGH TONIGHT. SEAS AND WINDS ARE EXPECTED TO REMAIN BELOW SCA
LEVELS FOR DELAWARE BAY. VISIBILITIES WILL BE LOWERED AT TIMES IN
SCATTERED SHOWERS AND ISOLATED THUNDER MAINLY THIS AFTERNOON,
ALTHOUGH NORTHERN ATLANTIC WATERS WILL SEE SOME HEAVIER RAIN AND
PERHAPS SOME THUNDER EARLY THIS MORNING. ANOTHER SHOT OF SHOWER AND
THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT.

OUTLOOK...SCA CONDITIONS FOR HAZ SEAS WILL PROBABLY COME DOWN THU
MORNING AS THE LONGER PERIOD SWELLS DIMINISH. ANOTHER PERIOD OF
SCA CONDITIONS WILL DEVELOP ACROSS THE OCEAN WATERS FRI NIGHT AND
LAST INTO THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ450>455.

&&

SYNOPSIS...GIGI/O'HARA
NEAR TERM...DELISI/GIGI
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...DELISI/GIGI
MARINE...DELISI
Hazardous weather outlook, May 8, 5:49 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT WED MAY 8 2013

NJZ001-007-008-010-PAZ054-055-091000-
SUSSEX-WARREN-MORRIS-SOMERSET-CARBON-MONROE-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-PAZ060>062-101-103-105-091000-
HUNTERDON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-020-026-091000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS FRIDAY MAY CONTAIN GUSTY WINDS AND HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ015>019-021>025-027-PAZ070-071-
102-104-106-091000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS FRIDAY MAY CONTAIN GUSTY WINDS AND HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-091000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 8, 4:46 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 AM EDT WED MAY 8 2013

DEZ002>004-MDZ012-015-019-020-081330-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
446 AM EDT WED MAY 8 2013

...PATCHY DENSE FOG EARLY THIS MORNING...

SOME FOG THAT WAS REDUCING THE VISIBILITY TO OR BELOW ONE-QUARTER
MILE IN SPOTS IS EXPECTED TO LINGER THROUGH DAYBREAK AND INTO THE
MORNING COMMUTE. THE FOG IS EXPECTED TO LIFT BY MID MORNING.

IF YOU ARE DRIVING THIS MORNING AND ENCOUNTER DENSE FOG, PLEASE
DRIVE CAREFULLY.

MPD
Special weather statement, May 8, 7:13 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 AM EDT WED MAY 8 2013

NJZ012>015-019-020-026-027-081245-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
713 AM EDT WED MAY 8 2013

...THUNDERSTORMS WILL AFFECT
BURLINGTON...MERCER...MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...

AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ROCKAWAY BEACH TO 11 MILES NORTH OF ATLANTIC CITY...MOVING NORTHWEST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR WEST LONG BRANCH...SOUTH
TOMS RIVER...SEA BRIGHT...OAKHURST AROUND 720 AM...SILVER RIDGE...
RUMSON...PLEASANT PLAINS...OCEANPORT AROUND 725 AM...TINTON FALLS AND
LITTLE SILVER AROUND 730 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. THE HEAVIEST RAIN
SHOULD AFFECT MONMOUTH COUNTY.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4030 7397 3996 7405 3989 7413 3972 7419
      3950 7433 3950 7435 3954 7435 3962 7463
      3986 7487 4039 7457 4049 7446 4052 7449
      4060 7445 4061 7422 4047 7426 4043 7400
      4048 7402 4048 7400 4045 7396
Special weather statement, May 8, 7:37 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 AM EDT WED MAY 8 2013

PAZ054-055-081430-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
737 AM EDT WED MAY 8 2013

...PATCHY DENSE FOG THIS MORNING IN THE SOUTHERN POCONOS...

SOME FOG THAT WAS REDUCING THE VISIBILITY TO OR BELOW ONE-QUARTER
MILE IN SPOTS IS EXPECTED TO LINGER THROUGH MID MORNING. THE FOG
WILL GRADUALLY DISSIPATE BY LATE MORNING.

IF YOU ARE DRIVING THIS MORNING AND ENCOUNTER DENSE FOG, PLEASE
DRIVE CAREFULLY.

KLINE
Special weather statement, May 8, 8:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 AM EDT WED MAY 8 2013

NJZ009-010-012-013-015-018>020-027-PAZ071-104-106-081345-
CAMDEN NJ-EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
849 AM EDT WED MAY 8 2013

...THUNDERSTORMS WILL AFFECT
BUCKS...BURLINGTON...CAMDEN...HUNTERDON...MERCER...MIDDLESEX...
MONMOUTH...MONTGOMERY...OCEAN...PHILADELPHIA AND SOMERSET COUNTIES...

AT 840 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 17 MILES SOUTH OF TRENTON...MOVING NORTHWEST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR TULLYTOWN...FLORENCE AROUND 900
AM...FAIRLESS HILLS...WOODBOURNE AROUND 915 AM...NEW HOPE AND NEW
HOPE AROUND 930 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3964 7459 4006 7527 4074 7477 4011 7439

KLINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:13 AM EDTSpecial Weather StatementPHIBurlington, Middlesex, Monmouth, Ocean92 min
May 8, 10:15 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset3 hr
May 8, 11:23 AM EDTAreal Flood AdvisoryPHIMiddlesex, Monmouth, Somerset3 hr
May 8, 12:05 PM EDTSpecial Weather StatementPHIMorris, Sussex85 min
May 8, 12:24 PM EDTSpecial Weather StatementPHIMorris, Sussex66 min
May 8, 1:13 PM EDTAreal Flood AdvisoryPHIHunterdon3 hr
May 8, 1:32 PM EDTSpecial Weather StatementPHIMorris, Sussex88 min
May 8, 7:29 PM EDTSpecial Weather StatementPHIHunterdon46 min
May 8, 12:43 PM EDTSpecial Weather StatementPHIBerks, Montgomery, Philadelphia62 min
May 8, 5:38 PM EDTSpecial Weather StatementPHIMontgomery37 min
May 8, 6:04 PM EDTSpecial Weather StatementPHIBerks56 min
May 8, 6:27 PM EDTSpecial Weather StatementPHIBerks48 min
May 8, 6:31 PM EDTSpecial Weather StatementPHILehigh44 min
May 8, 7:05 PM EDTAreal Flood AdvisoryPHICarbon115 min

Nearby

Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.